Welcome! Log in or Register

Benadryl One A Day Allergy Relief

  • image
£4.99 Best Offer by: halfpriceperfumes.co.uk See more offers
7 Reviews

Brand: Benadryl

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    7 Reviews
    Sort by:
    • More +
      11.08.2013 12:37
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      Relief for the symptoms of common allergies

      As a little boy I developed hay fever and I used to suffer quite badly always sneezing with terribly itchy red eyes. As I got older my symptoms seemed to lessen to the point where some years I didn't seem to have any problems at all but this summer when in the garden working I did start to sneeze constantly and my eyes were really irritating and I thought 'Oh no, here we go again'. Once it starts there really doesn't seem to be any relief apart from retreating indoors and staying there for a while and the temptation to rub your eyes is unreal but obviously this just makes it worse.

      Benadryl One a Day relief tablets are a popular brand used to ease the symptoms of allergies not just grass and hay fever but also skin, dust and issues with pets. I decided to take these this year because as anyone knows who has suffered with allergies like this it really can be so detrimental to your life and there are people who struggle with the effects of pollen and dust much worse than I do.

      Each tablet in the foil casing is reasonable in size and can be taken quite happily with a glass of water, I think even for those who find it tough to swallow pills and such would find these not too difficult. Taking these really did clear up my symptoms and when I had them even when I ventured in to the garden I wasn't sneezing and my eyes were no longer itchy and irritable, the difference after using these is tremendous. The packaging warns that in rare cases sometimes people who use this product can experience drowsiness and if so should not drive or operate heavy machinery but I have not personally felt those side effects.

      I suppose a sticking point with this product could be the price as on the Tesco web site it is currently £2.50 for 7 tablets which works out as 36 pence each. If you need to use these every week all summer or as long as you are suffering this could add up to be a small fortune. I like to look at it differently though and say when you are sneezing and your eyes are red and driving you crazy with the itching and soreness that if someone said I will take all those problems away for just 36 pence you would bite there hand off, similar to if you are having tooth or dental pain at night, you would probably pay whatever someone wanted within reason to just give you some kind of relief. Benadryl is a good brand and I'm sure that is why you have to pay more for it but if the price really is a problem you could test a supermarket version of this and see if it works and if it does, brilliant, I haven't tested any of those so I don't know in my case.

      With the Benadryl I was impressed though, you really do feel happier and more relaxed when you do not constantly have to use tissues to service a never ending runny nose or struggle with itchy sore eyes.

      Comments

      Login or register to add comments
      • More +
        06.07.2013 18:29
        Very helpful
        (Rating)
        6 Comments

        Advantages

        Disadvantages

        They work but go for Tesco's own branded tablets instead

        Similary to every year, recently I have been suffering slightly from hay fever with a runny nose and itchy eyes. However, last night I decided to go into our back garden and play fetch with the dog (or attempt to play fetch, as he normally refuses to drop the toy after he's fetched it) and had to come back inside because my eyes were itching like mad after only a couple of minutes. I thought it would go away, but stupidly I rubbed my eyes and that was it, they were red, sore, itching and felt swollen. My husband went to get my cetirizine from the cupboard, as I hadn't bothered to take any, but the expiry date was September 2012 and so I thought it would be a bad idea to take them. Because of how bad were eyes were, my husband kindly went to Tesco at 10:30 in the evening to get me some tablets, and I asked for some more cetirizine ones, because this is what my doctor recommended I take for hayfever.

        My husband brought me back some cetirizine tablets, like I asked for, but I couldn't believe it when he told me how much he had to pay for them! £7.57 just for 14 tablets, which I thought was a total rip-off. It turns out Tesco had completely sold out of their own branded cetirizine tablets, and so he'd been forced to pay so much money for the Benadryl version. Considering the Tesco cetirizine tablets are currently being sold for £1 for 14 tablets, I wasn't happy he'd had to pay so much for these tablets, as after all, I'm sure they will do exactly the same thing. It actually works out that the Tesco tablets cost 7p each, whereas these Benadryl ones cost 54p each, which I think is just ridiculous. Looking on the Tesco website, I've seen that they also sell the same Benadryl tablets in a pack of 7, which costs £2.50, which equates to 36p per tablet, which strangely enough means that getting the smaller pack works out cheaper, how does that work?!

        Anyway, enough of me ranting about the price. The packaging for these tablets is actually different to the version dooyoo have, with the image now being a sunflower and the colouring fades from white to yellow to orange. The tablets are suitable to take for relief from the symptoms of hay fever, dust allergies, pet allergies and skin allergies. The symptoms that it can help to alleviate are a runny nose, sneezing, itchy eyes and itchy skin rashes. It isn't recommended that children aged under 12 years take these tablets, and for adults and children aged over 12 years old, one tablet should be taken once a day, and no more than one tablet should be taken during 24 hours. The box advises that the majority of people don't suffer with drowsiness after taking these tablets, but that it is a possibility, and so you shouldn't drive or operate heavy machinery if you are affected in this way. You should avoid drinking excessive alcohol when taking these tablets. The tablets contain 10mg of cetirizine dihydrochloride, and they also contain lactose. The expiry date on my pack is September 2017, and so they will be ok to use for over 4 years, but I doubt they will last that long considering how few tablets are in the pack. Although with the British weather, I guess you never know.

        So do they actually work? I took one tablet last night before I went to bed, and I woke up this morning with my eyes completely back to normal. These tablets haven't totally 'cured' me of all of the symptoms of hayfever - I still have a runny nose and my eyes are a little itchy - but they have certainly helped to reduce the impact of hayfever, and I have been able to spend more than a couple of minutes outside in the garden without wanting to gauge my eyes out, which is great. I haven't sneezed many times today and my nose certainly isn't running as much as it was yesterday before I took the tablets, and so they must be doing some good.

        In conclusion, these tablets really do help to alleviate the symptoms of hayfever. The fact that they contain cetirizine shows to me that they are a good product because that is the ingredient my doctor told me is the best to provide relief from hay fever symptoms. But no matter how well they work, I'm sorry but I can't give them more than 2 stars because I just can't get over the ridiculously high price. Tesco's tablets contain exactly the same ingredient and so will work just as well for a much lower price. My husband only bought these for me because it was a bit of an emergency, and hopefully we won't have to buy them again. Lesson learned: stock up on Tesco's tablets!

        Comments

        Login or register to add comments
        • More +
          29.06.2013 09:12
          Very helpful
          (Rating)
          2 Comments

          Advantages

          Disadvantages

          Complete relief from allergy symptoms in a tiny tablet.

          It's hay fever season again and I am one of the lucky ones who has never previously suffered but in the lat few weeks started to get a few slight symptoms so decided to take action. I actually already had some Benadryl one a day antihistamine tablets at home as my husband had prickly heat last year so I decided to dig the out of the medical draw and give them a try to see if they eased my symptoms.

          Benadryl one a day allergy tables are suitable for adults and children over 12 years old and help relieve the symptoms of allergies including hay fever, dust allergy, pet allergies and skin allergies.

          As I purchased these tablet some time ago I cannot remember how much I paid for them but t the moment in Tesco a pack of 7 tablets currently cost £2.50 and are on a buy on whet one free special offer.

          The allergy tablets come packaged in a blister pack which enables you to remove one tablet at a time whilst keeping the others protected. The blister pack comes in a box which details all the basic information you need to know about the allergy tablets on it including dosage, active ingredient, and warnings. Also included in the box is an information leaflet giving you much more detailed information about the tablets and advice required for taking them.

          The tablets themselves contain 10mg of Cetirizine hydrochloride, they are very small and have rounded edges which makes them really easy to swallow with a little water. You only need to take one of these tablets a day to relieve your allergy symptoms. It states that these tablets are non drowsy but may occasionally cause drowsiness but I personally didn't experience any of these symptoms.

          I wasn't actually sure if I was suffering from some slight hay fever or not recently but I had a stuffy nose and watering eyes and generally felt a little off. My colleague at work suggested I take a antihistamine to see if this helped and it certainly did. I quickly felt more like myself and the stuffiness I was experiencing disappeared. I only took these tablets for about 3 days and each day was left feeling much better. A couple of weeks later a had a bit of a rash on my back which was a little itchy and wouldn't seem to clear up so again I decided to reach for the Benadryl and within a few hours the rash had gone and didn't return. My husband also had great success with these when he had sunburn and experience very itchy skin, we tried all sorts of lotions but the itching only calmed after taking one of these Benadryl allergy tablets.

          Overall I would certainly recommend these for mild hay fever symptoms and skin irritation, obviously I can't comment on more severe hay fever as so far I have not experienced it. I believe that cheaper antihistamines can be purchased as branded medical items like Benadryl always tend to be more expensive but if they are on special offer I would purchase them again as I know that they do work.

          Comments

          Login or register to add comments
          • More +
            27.06.2013 21:41
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            Feel like my hay fever is under control

            I was a late starter in relation to hay fever as I didn't start developing any symptoms until I was in my mid forties. When it first started to happen I just thought I was having a 'summer cold' but it seemed to linger and I began to realise that the symptoms were hay fever. My eyes get very sore and itchy and I keep having to rub them which makes them look even sorer. When I sneeze I can't stop and must do about five or six at a time which I know is really annoying for other people as I have never managed to master the art of quiet sneezing! Unlike a normal sneeze when you have hay fever you don't have much warning so I can't let people know when it is going to happen, although my family and close friends are used to me now.

            A friend recommended Benadryl tablets to me as she suffers from hay fever and has done for many years. She has tried several other brands but has always gone back to these so I felt this was a good recommendation and bought some. I know you can get much cheaper brands like supermarket own makes but as I am so happy with these and are confident that they do the job well I have never tried any others. My hay fever tends to start in May-June but is usually gone by July so I don't have to buy them for too long. I also don't take them every day, just when I feel I need them or when I know the pollen count is going to be high for the day.

            I last bought some a few days ago and paid £3.69 from Boots as I was buying other things from there, but I have seen them since in Asda for £3.00. The recommended dosage for an adult is just one day and they are not suitable for children under 12 years old.

            Although I don't stop sneezing completely it does reduce it massively and my eyes stop feeling itchy and sore. I feel as thought my hay fever is controlled when I take these tablets and feel it is well worth the money.

            The box is brightly coloured in yellow and blue with a lovely big sunflower on the front. It contains 7 tablets which are easily popped out of the foil and are very easy to swallow as they are long and thin. I can swallow them without a drink easily and they have no nasty taste.

            If you are pregnant or breast feeding you should consult your doctor before taking the tablets. They do not usually cause drowsiness but if this is the case you should consult your doctor straight away. Also as with all antihistamines you should avoid excess alcohol when taking the tablets. In addition to hay fever they can also be taken for dust allergies, pet allergies and skin allergies and provide relief for itchy runny noses, itchy watery eyes, sneezing and urticarial (hives and itchy skin rashes).

            Comments

            Login or register to add comments
          • More +
            18.08.2011 14:39
            Very helpful
            (Rating)
            3 Comments

            Advantages

            Disadvantages

            I wouldn't purchase these again!

            For years now I have been a hayfever sufferer. Anyone who suffers with it will now what a nightmare it can be and how it can simply spoil summer for us if we're not careful. Not only do I get all the usual symptoms associated with hayfever such as dry itchy eyes and a runny nose and sneezing every other minute but I also get a horrible itchy rash and this is why I often take antihistamines. I usually get mine from the Doctor in the way of tablets, eye drops, nasal spray and cream however lately my symptoms have eased off rather a lot so I didn't get all the stuff I usually do then one day out of the blue bang...I was away visiting family and needed to get something urgently and I spotted these in Boots costing £3.40 for 7 tablets and decided to give them a go as they are from a well known brand and I really needed something to work pronto.

            The Packaging:

            The tablets come within a white plastic and foil backed tray of which the tablets are dispensed out of easily and on the foil side we are clearly told in orange writing what they are. The box is orange and white in colour with a small picture of a sunflower on there and we are told that they are Benadryl One A Day 'Cetirizine', Daily Allergy Tablets 'For Adults And Children Over 6 Years' and that there are 7 tablets in the box and that they are for the use of combating hay fever, dust, pet and skin allergies. On the back of the box other information listed includes being told a bit about the tablets, ingredients and dosage details are given and contact details for Mcneil Products LTD (the manufacturer of the product) are given. Informative enough packaging this is of course and inside the box along with the tablets there is also a pamphlet telling us more about the tablets.

            A Bit About The Product According To The Information Given On The Box:

            Benadryl One A Day Relief offers daily relief from hay fever and year-round allergy symptoms such as itchy or watery eyes, sneezing and a runny nose. This medicine also provides relief from the symptoms of urticaria (hives and itchy skin rash).

            Dosage Advice:

            Children under 6 years old - This medicine is not recommended
            Children aged 6-12 years - Take half a tablet twice a day
            Adults and children aged 12 years and over - Take one tablet

            The Tablets:

            Small white and rounded off oblong in shape to take this is so simple. Quick swig of water and they go down a treat. They give me no side effects at all such as drowsiness or sickness or anything adverse at all and thats it I can forget I have taken them.

            Like I previously pointed out I take these for hayfever and sadly they don't seem to do much for me at all. I mean I'm not saying that they are a complete waste of time, I have noticed a small reduction in sneezing but as for helping with my sore eyes, tingling nose and itchy skin I don't find them to do a jot for me at all sadly. I took them a few days consecutively and in the end had to ditch them as I was suffering too much to continue trying.

            I also recently got some flea bites and had a box of these in the cupboard. I didn't think they would stop fleas attacking me but did think maybe these would stop me itching so badly but once again these were a complete let down!

            I wouldn't by these again personally when there are so many better products out there on the market available to purchase and I simply can't recommend them at all!

            Expect to pay £3.40 for a box of 7 of them in all good supermarkets and chemists.

            This review is also posted on Ciao under this same username.

            Comments

            Login or register to add comments
            • More +
              05.05.2011 13:16
              1 Comment

              Advantages

              Disadvantages

              Great product but much cheaper versions of the same thing available!

              I did not suffer from hayfever as a child but as I got older I began to get a runny nose, streaming eyes and sneezing fits from about april-july/august! I realised this irritating symptoms were hayfever and started to look for hayfever tablets. I tried various different brands/types but initially had no luck and began to avoid going to parks/fields where possible.
              Many different hayfever tablets are available on the market, containing different main ingredients, some of the main ones are (loratadine, certirizine hydrochloride and chlrophenamine maleate), and some work better than others for different individuals! As I said, I tried many different types before realising that certirizine hydrochloride (the main medicinal ingredient in Benadryl one a day) worked great for me. I began taking Benadryl one a day and was amazed with the results, my symptoms were so much better. The one a day option is really good, but a lot of the products out there now have this option.

              After buying Benadryl one a day for a few years, someone mentioned to me that the supermarkets and chemists etc often do their own versions of the product for a fraction of the price. So I looked in many different shops and tried their versions of the certirizine hydrochloride tablets, which worked just as well as the more expensive/well known brands including Benadryl one a day. Some of the cheapest I have found were in Wilkinsons and Asda, so I now stick to the cheaper versions for the same effects!

              As I mentioned earlier, there are different ingredients in different tablets so I would suggest trying different ones before you find the one that works best for you, main ones to try first are loratadine, certirizine hydrochloride or chlrophenamine maleate. If one of these works for you then shop around and buy supermarkets/chemists own versions of the tablet that works best for you for a much cheaper price.
              For more severe hayfever sufferers, I have found that taking the tablets before my hayfever symptoms actually begin to occur tends to work well. So I begin taking my tablets once a day at the beginning of April.
              In summary, Benadryl once a day work well for hayfever but shop around and you'll save yourself loads of money too.

              Comments

              Login or register to add comments
              • More +
                25.03.2011 22:00
                Very helpful
                (Rating)
                3 Comments

                Advantages

                Disadvantages

                A great medicine to reduce hay-fever symptoms that i would recommend to other suffers

                Benadryl once a day is a tablet medicine I take generally for about 2-3 weeks a year. I have taken it for the past and will no doubt go back to it this year. The reason I take it and take it for a short time only is that when the Oilseed Rape is in flower though the fields may look pretty in yellow but I don't! I find that when its in flower that I get heavy eyes, a blocked nose and a horrid sinus feeling alongside a lot of sneezing so my only choice is to take an anti-histamine. Being the lazy person I am at times I prefer to take one tablet a day rather than several throughout the day. It also means I am less likely to forget to take it if I have first thing in the morning with my multivitamin and fresh juice.

                What is and why take it
                ***********************
                Benadryl is used for the treatment of hay-fever, pet allergies dust allergies and urticaria, also known as hives, this is where the skin looks blotchy, with white raised wheals (bumps) surrounded by redness. This medication is for adults and children over the age of 12 years old for younger children over 6 there is a children's version of the same medicine.

                Benadryl is an anti histamine tablet the active ingredient in the medicine is called, cetirizine this is a non-sedating antihistamine meaning it shouldn't cause any drowsy feelings though do be aware that one side effect oddly is drowsiness even thought eh medication is labeled non drowsy!

                Now I take this first thing in the morning and never have any problems swallowing the pill at all. I find that the tablet does start to work fairly quickly and within 20 minutes or so I noticed that I am starting to sneeze less. As the hour progresses I generally find that I need to blow my nose less often and my eyes start to loss some of their heaviness and the sinus pain eases. The sinus pain I find never fully goes so I often end up taking a small does of ibuprofen as well during the weeks the oilseed rape is in flower. The effects of the medicine I find do last all day and even when going to bed on a night I don't feel blocked up or as if I need to sneeze. However by the time morning comes I do notice that it has started to wear off and the heaviness starts to reappear along side some sneezing.

                As this is a once a day medicine if you do forget to take a dose you can take it but you then need to leave another 24 hours before your next tablet. This is the other reason I prefer to take it on a morning as I am always up either for work or with my young son so there is no cross over with the times.

                Side Effects
                ***********
                Side effects that are listed include:
                Headaches, dizziness, drowsiness, agitation, dry mouth, upset stomach or fits.
                Now all of this can look a bit scary but I have to admit the only side effect that I every get with this one is a dry mouth and during the period I take this I literally drink like a fish during the day. As you are advised to not take this medicine with alcohol the only think I end up drinking is cordial and water but my thirst never seems to be quenched so I even end up taking some water to bed with me.


                Other ingredients to be aware of incase of interactions and reactions are:
                Microcrystalline cellulose, lactose, colloidal anhydrous silica and magnesium stearate.
                The film coating contains hydroxypropylmethylcellulose (E464), titanium dioxide (E171) and polyethylene glycol.

                Contra-indications
                *****************
                This medicine shouldn't be used if you are pregnant breast feeding or problems of galactose intolerance. The medicine should also be use with caution if you have renal problems or epilepsy. In all of these cases you are advised to speak to your GP who will look at prescribing you probably something else due to various risk factors.

                Can I take this with other medicine?
                ********************************
                As with most medicine it is advisable if you are taking any prescribed medication to have a chat to the pharmacist who can advise you if there are any interactions. But according to the data there is little by way of interactions with medication. However you shouldn't take it with any other medication that contains Cetirizine as you may inadvertently overdose on it.

                Where from
                ************
                This medicine is available from most chemists and generally comes in packs of 7 tablets for around £4-5 depending on offers.

                Would I recommend it?
                ************************
                In a word yes despite the side effect of a dry mouth and feeling thirsty all the time I find that this medicine reduces for me the effect of my reaction to Oil Seed Rape. I have tried own brand versions with Cetirizine in it but have never had the same good effects. I personally prefer to spend a little more and get the quicker better results.

                Comments

                Login or register to add comments
              • Product Details

                Benadryl Allergy Relief One A Day Tablets offer once daily relief from hayfever and year-round allergy symptoms such as itchy or watery eyes, sneezing and a runny nose / This medicine also provides relief from the symptoms of urticaria (hives and itchy skin rash).